| Catalog Number |
RBY4C0620-A |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Retraction Problem (1536); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/31/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while deploying a ruby coil into the aneurysm using another manufacturer's microcatheter, the physician was not satisfied with the way the coil was taking shape inside the aneurysm and decided to retract it for repositioning.However, while attempting to re-sheath the ruby coil, the physician experienced resistance and the ruby coil unintentionally detached from its pusher assembly inside the patient's body.The physician was unable to retrieve the detached coil using a snare device and the procedure ended at that point.It should be noted that the physician flushed the microcatheter prior to advancing the ruby coil and used a rotating hemostasis valve (rhv) during the procedure.Two days after the procedure, the detached ruby coil was removed from the patient's body.There was no report of an adverse effect to the patient.